Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 210, NWS Atlanta, GA

May 20, 2006Gilmer County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2006, 8:30 PM EDT for Gilmer County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2006, 8:30 PM EDT (00:30 UTC)
Expired
May 20, 2006, 9:19 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Gilmer County, GA

The radar

The Northeast Alabama radar (KHTX), 147 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 1:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2905 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 210031
SVRFFC
GAC123-210130-
/O.NEW.KFFC.SV.W.0210.060521T0030Z-060521T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT SAT MAY 20 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILMER COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 930 PM EDT

* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 13 MILES NORTHWEST OF
  ELLIJAY...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PISGAH...MARION AND CHERRY LOG.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3486 8465 3474 8472 3456 8438 3463 8423
      3479 8431

$$
3 follow-up statements
000 
WWUS52 KFFC 210045
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT SAT MAY 20 2006

GAC123-210130-
/O.CON.KFFC.SV.W.0210.000000T0000Z-060521T0130Z/
GILMER GA-
845 PM EDT SAT MAY 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR GILMER COUNTY...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 
ABOUT 3 MILES WEST OF ELLIJAY...AND MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY 
LOG...EAST ELLIJAY...ROY...AND CARTECAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
SATURDAY EVENING FOR NORTHERN GEORGIA. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3482 8460 3466 8467 3455 8440 3462 8423
      3478 8434

$$
000 
WWUS52 KFFC 210106
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT SAT MAY 20 2006

GAC123-210130-
/O.CON.KFFC.SV.W.0210.000000T0000Z-060521T0130Z/
GILMER GA-
905 PM EDT SAT MAY 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR GILMER COUNTY...

AT 905 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS
STORM WAS LOCATED NEAR AND SOUTH OF CARTECAY...OR ABOUT 8 MILES WEST 
OF AMICALOLA FALLS STATE PARK...AND MOVING SOUTHEAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY
MORNING FOR NORTHERN GEORGIA. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3482 8460 3466 8467 3455 8440 3462 8423
      3478 8434

$$
000 
WWUS52 KFFC 210119
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 PM EDT SAT MAY 20 2006

GAC123-210127-
/O.CAN.KFFC.SV.W.0210.000000T0000Z-060521T0130Z/
GILMER GA-
919 PM EDT SAT MAY 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR GILMER COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST OUT OF GILMER COUNTY AND 
SEVERE WEATHER IS NO LONGER EXPECTED AT THIS TIME.

HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM 
EDT SUNDAY MORNING FOR NORTHERN GEORGIA. 

IF YOU HAVE SEEN WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING 
ASSOICATED WITH THE SEVERE STORM...PLEASE CALL THE NATIONAL WEATHER 
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3482 8460 3466 8467 3455 8440 3462 8423
      3478 8434

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:30 PM EDT, 2 hours earlier.

Area forecast discussion, May 20, 6:30 PM EDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT SAT MAY 20 2006

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
SURFACE BOUNDARY STRETCHING ACROSS TENNESSEE INTO NORTH CAROLINA
WILL BE THE MAIN FOCUS FOR SHOWER/THUNDERSTORM DEVELOPMENT OVER THE
COUNTY WARNING AREA THROUGH THE SHORT TERM PERIOD. LATEST RUN OF
MODELS SHOW BOUNDARY DIPPING INTO EXTREME NORTH GEORGIA
OVERNIGHT...THEN MEANDERING SOMEWHERE ACROSS NORTH GEORGIA INTO
MONDAY BEFORE DRIFTING SOUTH INTO CENTRAL GEORGIA LATE MONDAY/MONDAY
NIGHT AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST FROM THE GREAT LAKES
REGION. NORTHWEST UPPER FLOW TO CONTINUE WITH SERIES OF WEAK
IMPULSES ROTATING THROUGH...ENHANCING THE THREAT FOR PRECIP
ESPECIALLY ACROSS NORTH GEORGIA. WILL CONTINUE CHANCE POPS ACROSS
THE NORTH TONIGHT (MAINLY DURING THE EVENING)...BEST CHANCE EXTREME
NORTH. GENERALLY A REPEAT SUNDAY INTO MONDAY WITH BOUNDARY IN THE
AREA...SLIGHT CHANCE TO CHANCE POPS NORTH WITH BEST CHANCE OVER
EXTREME NORTHERN COUNTIES.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
LATEST GFS RUN SHOW FRONTAL BOUNDARY JUST SOUTH OF THE COUNTY
WARNING AREA TUESDAY INTO WEDNESDAY WITH DEEPER MOISTURE OVER THE
CAROLINAS AND SOUTH GEORGIA. MAY BE ABLE TO GO WITH A DRY FORECAST
DURING THIS PERIOD...BUT MODELS HINT AT DEEPER MOISTURE STARTING TO
SPREAD BACK INTO THE AREA WEDNESDAY NIGHT/THURSDAY AS FRONTAL
BOUNDARY BEGINS TO LIFT BACK TO THE NORTH. CHANCE OF PRECIP LOOKS TO
CONTINUE FRIDAY INTO SATURDAY MAINLY ACROSS THE NORTH AS BOUNDARY
MEANDERS ACROSS TENNESSEE INTO THE CAROLINAS. TEMPS DURING THE
PERIOD LOOK TO BE AROUND OR SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
SYNOPTIC PATTERN REMAINS UNCHANGED. UPPER LOW REMAINS ANCHORED OVER
THE NE U.S. WITH FREQUENT SHORT WAVES ROTATING AROUND THE UPPER LOW
ACROSS THE TN/OH VALLEY AND INTO THE SE U.S. ONE SHORT WAVE ROTATING
THROUGH THE AREA NOW. A WEAK SFC BOUNDARY HAS ALSO DRIFTED INTO N
GA...BUT IS ABOUT AS FAR SOUTH AS IT WILL GO. THIS WILL CONTINUE TO
SERVE AS A FOCUSING MECHANISM FOR CONVECTIVE ACTIVITY FOR THE NEXT
COUPLE OF DAYS. IT APPEARS THAT MOST OF THE SHRA/TSRA ACTIVITY WILL
REMAIN ALONG/N OF THIS BOUNDARY...GENERALLY NORTH OF A RMG-VPC-AHN
LINE THROUGH MONDAY. THUS...EXPECT ACTIVITY TO REMAIN WELL NORTH OF
TAF SITES...WITH THE POSSIBLE EXCEPTION OF AHN. THEREFORE...MOSTLY
VFR CONDITIONS TO PREVAIL THROUGH TAF VALID PERIOD.

CEILINGS...
LOWER-LEVELS WILL REMAIN FAIRLY DRY THROUGH TAF VALID PERIOD.
PERIODS OF MID/HIGH CLOUDS CAN BE EXPECTED AS TSRA DEBRIS DRIFTS SE
ACROSS THE AREA. MOST OF THIS WILL BE CONFINED TO AREAS NORTH OF
I-20. PLAN ON VFR CIGS FOR ALL TAF SITES THIS VALID PERIOD.

VISIBILITY...
RADIATIONAL FOG BECOMES A SLIGHTLY GREATER CONCERN TONIGHT AS
DEWPOINTS HAVE CREPT INTO THE 60S. HOWEVER...T-TD SPREADS SHOULD
REMAIN IN THE 3-4 DEGREE RANGE OR BETTER FOR MOST AREAS AT MIN TEMP
TIME. MAY NEED TO INTRODUCE MVFR FOG FOR MCN AND AHN...ESPECIALLY
AHN NEAREST RAIN ACTIVITY TODAY...BUT THIS WOULD BE THE WORST
CONDITION. NOT EXPECTING ANY FOG FOR ATL.

WX...
EXPECT SHRA/TSRA ACTIVITY TO REMAIN N OF ATL THIS TAF VALID PERIOD.
MAY NEED TO CONSIDER MENTION OF VCTS FOR AHN THIS EVENING.
OTHERWISE...NO MENTION OF WX AT TAF SITES THIS VALID PERIOD.

WIND...
WINDS REMAIN WEST THROUGH TAF VALID PERIOD. SUNDAY LOOKS LIKE YET
ANOTHER WINDY DAY AS PATTERN REMAINS UNCHANGED WITH SFC BOUNDARY
LINGERING JUST NORTH OF THE AREA. SPEEDS 5-10KTS
OVERNIGHT...10-15KTS WITH GUSTS TO 20KTS SUN 15Z-22Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         66  88  65  84 /  20  20  20  10
ATHENS          63  90  64  87 /  20  20  20  20
GAINESVILLE     63  86  62  83 /  30  30  20  30
ROME            63  89  61  86 /  30  30  30  30
COLUMBUS        67  93  64  91 /   5  10   5   5
MACON           63  95  62  91 /   5   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE

&&

49/19
Hazardous weather outlook, May 20, 11:00 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT SAT MAY 20 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210900-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1100 AM EDT SAT MAY 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS
AFTERNOON AND TONIGHT.

.SYNOPSIS...
A STATIONARY FRONT WILL MEANDER AROUND THE FAR NORTH GEORGIA...
SOUTH TENNESSEE AND WESTERN CAROLINA AREA THROUGH TONIGHT. HIGH
PRESSURE WILL CONTINUE OVER THE GULF OF MEXICO.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS
WILL BE NORTH OF CARROLLTON TO ATHENS....LATE THIS AFTERNOON AND
TONIGHT. HOWEVER...A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PARTS
OF NORTH GEORGIA THIS MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE
OVER PARTS OF NORTH GEORGIA SOUTH OF CARROLLTON TO ATHENS TONIGHT.

.DISCUSSION...
THE AIRMASS OVER FAR NORTH GEORGIA WILL BECOME UNSTABLE LATER TODAY
WITH CAPES INCREASING IN THE 2000 TO 3000 RANGE WITH LIFTED INDICES
OF MINUS 4 TO MINUS 6. THIS INSTABILITY ALONG WITH A STATIONARY
FRONT IN THE AREA WILL GIVE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP OR MOVE INTO THE AREA FROM TENNESSEE AND
NORTH ALABAMA. THE LIMITING FACTOR WILL BE MOISTURE WITH DEW POINTS
SOUTH OF THE FRONT IN THE UPPER 50S TO LOWER 60S..

.OTHER HAZARDS...
GUSTY WINDS AND DRY FUEL MOISTURES WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS OVER MUCH OF NORTH AND CENTRAL GEORGIA
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH
GEORGIA LATE THIS AFTERNOON OR EVENING.

TDP

In the hours before

Local storm report, May 20, 4:20 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SAT MAY 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             4 WNW EPWORTH           34.97N 84.45W
05/20/2006  E1.25 INCH       FANNIN             GA   PUBLIC

&&

RAB
Special weather statement, May 20, 4:23 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SAT MAY 20 2006

GAZ005-202040-
423 PM EDT SAT MAY 20 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZE HAIL
AND 45 MPH WINDS IN MURRAY COUNTY UNTIL 430 PM EDT...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUMAC...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 45
MPH ARE LIKELY WITH THIS STORM AS IT MOVES ACROSS NORTH MURRAY
COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE
TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS
FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 5:57 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SAT MAY 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             6 ENE HIAWASSEE         34.98N 83.66W
05/20/2006  E1.25 INCH       TOWNS              GA   PUBLIC

            HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
            TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
            LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.

0350 PM     HAIL             4 WNW EPWORTH           34.97N 84.45W
05/20/2006  E1.25 INCH       FANNIN             GA   PUBLIC

0407 PM     HAIL             EPWORTH                 34.95N 84.39W
05/20/2006  E1.75 INCH       FANNIN             GA   PUBLIC

0411 PM     HAIL             3 N BLUE RIDGE          34.91N 84.33W
05/20/2006  E1.00 INCH       FANNIN             GA   PUBLIC

            HAILED FOR TEN MINUTES IN THE GRAVLEY GAP AREA.

0435 PM     HAIL             3 N YOUNG HARRIS        34.98N 83.85W
05/20/2006  E0.25 INCH       TOWNS              GA   PUBLIC

            HAIL COVERED THE GROUND ON GEORGIA HIGHWAY 66 NORTH OF
            YOUNG HARRIS.

0440 PM     HAIL             YOUNG HARRIS            34.93N 83.85W
05/20/2006  E0.75 INCH       TOWNS              GA   PUBLIC

0448 PM     HAIL             HIAWASSEE               34.95N 83.75W
05/20/2006  E1.00 INCH       TOWNS              GA   PUBLIC

0455 PM     HAIL             ELLIJAY                 34.69N 84.48W
05/20/2006  E1.75 INCH       GILMER             GA   PUBLIC

            HAIL FOR 10 MINUTES.

0500 PM     HAIL             1 N ELLIJAY             34.71N 84.48W
05/20/2006  E1.75 INCH       GILMER             GA   PUBLIC

            HAIL COVERED THE GROUND.

0510 PM     HAIL             1 E ELLIJAY             34.69N 84.47W
05/20/2006  E1.75 INCH       GILMER             GA   PUBLIC

            LARGE AMOUNT OF PENNY-SIZED HAIL AND SOME GOLF BALL-SIZED
            HAIL.

0517 PM     HAIL             CARTECAY                34.63N 84.38W
05/20/2006  E2.75 INCH       GILMER             GA   EMERGENCY MNGR

            EXTENSIVE PERIOD OF GOLF BALL TO BASEBALL-SIZED HAIL.

0553 PM     HAIL             SUCHES                  34.69N 84.02W
05/20/2006  E0.88 INCH       UNION              GA   PUBLIC

&&

RAB
Local storm report, May 20, 6:01 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT SAT MAY 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             6 ENE HIAWASSEE         34.98N 83.66W
05/20/2006  E1.25 INCH       TOWNS              GA   PUBLIC

            HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
            TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
            LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.

0350 PM     HAIL             4 WNW EPWORTH           34.97N 84.45W
05/20/2006  E1.25 INCH       FANNIN             GA   PUBLIC

0407 PM     HAIL             EPWORTH                 34.95N 84.39W
05/20/2006  E1.75 INCH       FANNIN             GA   PUBLIC

0411 PM     HAIL             3 N BLUE RIDGE          34.91N 84.33W
05/20/2006  E1.00 INCH       FANNIN             GA   PUBLIC

            HAILED FOR TEN MINUTES IN THE GRAVLEY GAP AREA.

0435 PM     HAIL             3 N YOUNG HARRIS        34.98N 83.85W
05/20/2006  E0.25 INCH       TOWNS              GA   PUBLIC

            HAIL COVERED THE GROUND ON GEORGIA HIGHWAY 66 NORTH OF
            YOUNG HARRIS.

0440 PM     HAIL             YOUNG HARRIS            34.93N 83.85W
05/20/2006  E0.75 INCH       TOWNS              GA   PUBLIC

0448 PM     HAIL             HIAWASSEE               34.95N 83.75W
05/20/2006  E1.00 INCH       TOWNS              GA   PUBLIC

0453 PM     HAIL             SUCHES                  34.69N 84.02W
05/20/2006  E0.88 INCH       UNION              GA   PUBLIC

0455 PM     HAIL             ELLIJAY                 34.69N 84.48W
05/20/2006  E1.75 INCH       GILMER             GA   PUBLIC

            HAIL FOR 10 MINUTES.

0500 PM     HAIL             1 N ELLIJAY             34.71N 84.48W
05/20/2006  E1.75 INCH       GILMER             GA   PUBLIC

            HAIL COVERED THE GROUND.

0510 PM     HAIL             1 E ELLIJAY             34.69N 84.47W
05/20/2006  E1.75 INCH       GILMER             GA   PUBLIC

            LARGE AMOUNT OF PENNY-SIZED HAIL AND SOME GOLF BALL-SIZED
            HAIL.

0517 PM     HAIL             CARTECAY                34.63N 84.38W
05/20/2006  E2.75 INCH       GILMER             GA   EMERGENCY MNGR

            EXTENSIVE PERIOD OF GOLF BALL TO BASEBALL-SIZED HAIL.

&&

RAB
Special weather statement, May 20, 6:54 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT SAT MAY 20 2006

GAZ027-036-038-202345-
654 PM EDT SAT MAY 20 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 745 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM NEAR PAOLI TO NEAR ATHENS...MOVING SOUTHEAST AT
35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS OGLETHORPE...CLARKE AND MADISON COUNTIES. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE ATHENS...ARNOLDSVILLE...COMER...
CRAWFORD...DANIELSVILLE AND WALTON MILL BRIDGE STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 7:06 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT SAT MAY 20 2006

GAZ005>007-202330-
706 PM EDT SAT MAY 20 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
GILMER...FANNIN AND MURRAY COUNTIES UNTIL 730 PM EDT...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CISCO...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH A IT MOVES ACROSS
GILMER...FANNIN AND MURRAY COUNTIES. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE CRANDALL AND PARTS OF THE COHUTTA WILDERNESS
AND THE CHATTAHOOCHEE NATIONAL FOREST IN WESTERN FANNIN AND GILMER
COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:01 PM EDTSevere Thunderstorm WarningFFCMurray44 min
May 20, 8:21 PM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin39 min
May 20, 8:54 PM EDTSevere Thunderstorm WarningFFCDawson, Pickens51 min
May 20, 9:23 PM EDTSevere Thunderstorm WarningFFCLumpkin24 min
May 20, 10:04 PM EDTSevere Thunderstorm WarningFFCTowns, Union41 min
May 20, 10:36 PM EDTSevere Thunderstorm WarningFFCLumpkin, White24 min
May 20, 10:40 PM EDTRed Flag WarningFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more20 hr
May 20, 11:05 PM EDTSevere Thunderstorm WarningFFCFannin25 min
May 20, 11:27 PM EDTSevere Thunderstorm WarningFFCHall33 min
May 20, 11:33 PM EDTSevere Thunderstorm WarningFFCFannin27 min
May 20, 11:38 PM EDTSevere Thunderstorm WarningFFCLumpkin, White37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.